Thunderstorm Wind, Howard
- When
- June 6, 10:30 AM CST
- Where
- Howard County, 0.57 mi E of Mineola
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 34.320, -94.020
Trees were downed in Umpire, Arkansas.
Showers and strong to severe thunderstorms formed over Eastern Oklahoma and moved East across Southeast Oklahoma and parts of Southwest Arkansas ahead of a strong disturbance aloft rounding the northern periphery of an upper level ridge of high pressure that stretched from West Texas across the Gulf Coast states. This feature spread over a nearly stationary frontal system that extended west to…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Showers and strong to severe thunderstorms formed over Eastern Oklahoma and moved East across Southeast Oklahoma and parts of Southwest Arkansas ahead of a strong disturbance aloft rounding the northern periphery of an upper level ridge of high pressure that stretched from West Texas across the Gulf Coast states. This feature spread over a nearly stationary frontal system that extended west to east across parts of the Panhandle of Texas into Oklahoma, Arkansas and Tennessee. Storm damage was from damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 6, 10:17 AM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CDT FRI JUN 6 2014 .DISCUSSION... STRONG DISTURBANCES ALOFT MOVING AROUND THE PERIPHERY OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER TEXAS AND THE GULF COAST STATES MOVING ACROSS A SURFACE NEARLY STATIONARY FRONTAL BOUNDARY PRODUCING STRONG TO SEVERE THUNDERSTORMS OVER PARTS OF OKLAHOMA AND WESTERN ARKANSAS THIS MORNING. EXPECT THESE STORMS TO CONTINUE MOVING EAST ACROSS MAINLY THE NORTHERN ZONES. HAVE UPDATED TO INCLUDE MENTION OF SEVERE THUNDERSTORM WATCH NUMBER 239 AND INCREASE THE RAIN AND THUNDERSTORM CHANCES FOR THE NORTHERN ZONES. LOWERED THE TEMPERATURES FOR THE AREAS AFFECTED. /06/ && .PREV DISCUSSION... /ISSUED 643 AM CDT FRI JUN 6 2014/ AVIATION... EXPECT MVFR/IFR CEILINGS ACROSS DEEP EAST TEXAS AND WEST CENTRAL LOUISIANA TO SPREAD NORTHWARD ACROSS AREA TERMINALS THROUGH 15Z. VSBY REDUCTIONS BETWEEN 3 AND 5 MILES IN FOG WILL OCCUR AT A FEW AIRPORTS WITH IFR VSBYS POSSIBLE FOR SHORT DURATIONS. CIGS WILL BECOME VFR AFTER 15Z WITH CLOUD HEIGHTS CLIMBING TO NEAR 4 KFT BY 18Z. SCATTERED TSTMS MAY BRING SOME IN FLIGHT HAZARDS TO SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS AFTER 15Z...BUT MOST CONVECTION WILL BE EAST OF THE AREA BY 21Z. /14/ PREV DISCUSSION... /ISSUED 236 AM CDT FRI JUN 6 2014/ DISCUSSION... UPPER LVL RIDGE OVER SOUTH TX...KEEPING MCS DEVELOPMENT ACROSS CENTRAL PLAINS AT BAY FOR PAST COUPLE NIGHTS. HOWEVER...AS THIS RIDGE BEGINS SINKING SLOWLY SWD INTO GULF OF MEXICO...FRONTAL BOUNDARY OVER NE OK/NW AR WILL SINK SOUTH IN WNW FLOW ALOFT... AND OUTFLOW BOUNDARIES WILL ATTEMPT TO PENETRATE NORTHERN EDGES OF RIDGE. THUS...DEVELOPING TSTMS THIS AFTN WILL LIKELY AT LEAST SKIRT NORTHERN CWA. SOME OF THESE STORMS COULD BE STG DURG THE AFTN...AS 30 TO 50 KTS MID LVL WINDS AND STEEP LAPSE RATES COMPENSATE FOR WEAK LOW LVL SHEAR AND MARGINAL MOISTURE FOR TSTMS. DRY LOW LVL AIR BENEATH CLOUD BASES MAY HELP TO ENHANCE WIND GUSTS IN CONVECTION...WITH TEMPS RISING TO AT LEAST NEAR 90 ACROSS AREA. HOWEVER...LATER ON SUNDAY WILL SEE THE MOST SIGNIFICANT SHIFTING SWD OF THIS CONVECTION...WITH POPS RISING FROM THE NORTH SUNDAY AFTN INTO SUNDAY NIGHT. MODELS NOW ALSO TRYING TO CLOSE UPPER LOW DURING ALL OF THIS...WHICH WOULD KEEP INTERMITTENT PERIOD OF CONVECTION THRU MUCH OF NEXT WEEK...SHOULD THIS LOW CLOSE NEAR ARKANSAS. HOWEVER...MODELS NOT IN GOOD ENOUGH AGREEMENT OVER POSITIONING OF THIS FEATURE...SO FOR LATE IN EXTENDED...WILL CARRY MOSTLY ISOLD POPS./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 91 72 92 73 90 / 20 10 0 10 20 MLU 90 72 94 71 92 / 20 10 10 10 20 DEQ 87 69 91 70 87 / 60 30 30 30 30 TXK 89 72 90 72 88 / 40 20 20 20 30 ELD 90 71 94 70 88 / 40 30 30 20 30 TYR 91 72 92 73 91 / 10 10 0 10 10 GGG 91 72 91 73 92 / 10 10 0 10 10 LFK 93 72 93 73 92 / 0 10 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 553 AM CDT FRI JUN 6 2014 ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-071100- MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 553 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED...TO POSSIBLY SCATTERED...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. A FEW STORMS MAY HAVE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ARZ050-051-059>061-072-073-OKZ077-071100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR- MCCURTAIN- 553 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... ISOLATED...TO POSSIBLY SCATTERED...SHOWERS AND THUNDERSTORMS MAY DEVELOP TODAY. A FEW STORMS DURING THE AFTERNOON MAY PRODUCE STRONG GUSTY WINDS. HOWEVER...MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. A FEW STORMS MAY HAVE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR TODAY OR TONIGHT. VII
The Western Arkansas radar (KSRX), 112 km away, was scanning. The volume nearest the first event began at 16:28 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed in Umpire, Arkansas.
Trees were downed at the intersection of Hwy. 26 and Possum Hollow Road southeast of Dierks, Arkansas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511979, 511981.